MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 16X1 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 16X1 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305197
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Material # 305197 batch # 4046343 it was reported by customer that issue with the 16 g bd precision guide needle.Could you please provide a further description of the issue? pharmacist came to me and said they found a floater in the syringe after using a bd precisionguide 16x1¿needle.It appeared to be part of the glue that links the metal needle to the plastic connector of the needle.2.Kindly provide the date of event? wednesday, (b)(6) 2024 3.Please share the material & lot number?needle, lot: 4046343, 2029-1-31 4.Describe any patient harm, injury, complication or negative outcome that occurred as a result of the event.No negative outcome other than a wasted bag of drug (don¿t remember name).Did not make it to the patient.
 
Event or Problem Description
No additional information received material # 305197 batch # 4046343 it was reported by customer that issue with the 16 g bd precision guide needle.Verbatim: rcc received a complaint via email.Email(s) attached.We have an issue with the 16 g bd precision guide needle.
 
Additional Manufacturer Narrative
Pr (b)(4) follow up.It was reported there was a floater in the syringe after using a bd needle.As the needle reported was not returned, a thorough sample evaluation could not be performed.To aid in the investigation, one syringe sample and two photos were provided for evaluation by our quality team.The sample received is a 10ml syringe that is not produced by this site.A visual inspection was performed, and the syringe rubber stopper has a particle that is 1/16" in size.One photo provided shows a packaging blister top web.The other photo shows the sample received.The sample was sent to a laboratory for analysis.The closest match was 71.57% to silicone coated masking tape.The percent match is low and considered inconclusive.Since the foreign matter was adhered to the syringe rubber stopper, the presence of the existing silicone could have interfered with the testing results.A device history record review was completed for provided material number 305197, lot 4046343.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.To date, there have been no other similar events reported for this needle lot.Based on the investigation and with the returned sample analysis the symptom reported by the customer is confirmed.

Brand Name
NEEDLE 16X1 RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19229569
Report Number1911916-2024-00302
Device Sequence Number6883024
Product Code FMI
UDI-Device Identifier30382903051978
UDI-Public(01)30382903051978
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 05/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305197
Device Lot Number4046343
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2024
Supplement Date Received by Manufacturer05/10/2024
Initial Report FDA Received Date05/02/2024
Supplement Report FDA Received Date05/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown